Why the study?
Does lignocaine terminate bidirectional tachycardia and digitalis-induced atrial tachycardia with block?
Does lignocaine terminate bidirectional tachycardia and digitalis-induced atrial tachycardia with block?
Lignocaine is effective in terminating digitalis-induced bidirectional tachycardia and atrial tachycardia with block, though arrhythmias may recur in patients without digitalis toxicity.
Lignocaine may terminate digitalis-induced tachycardias; case reports leave open confirmation in controlled trials.
Most recent studies discussing tachycardias with alternating QRS polarity have referred to those known as torsade de pointes. This report, in contrast, deals with bidirectional tachycardia and the effects of lignocaine on 10 patients with this arrhythmia. Three of the patients also had digitalis-induced atrial tachycardia with block. In one patient, a single bolus of lignocaine was followed (five minutes later) by ventricular fibrillation, but the other nine patients received two boluses of 75 mg followed by a drip infusion of 3 mg/min. The drug terminated the episodes of atrial tachycardia with block and bidirectional tachycardia in all patients thus treated. Whereas the abolition of the bidirectional tachycardia was permanent in the seven patients with digitalis intoxication, it recurred after stopping the drip infusion in the two patients without digitalis toxicity. It is concluded that lignocaine can be useful in the treatment of digitalis-induced bidirectional tachycardia and atrial tachycardia with block. From this study no conclusions can be drawn, however, as to whether lignocaine is superior to other class I or class IV agents.
No takes yet. Share an insight, caveat, or question.
Castellanos et al. (1982) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: